MAUDE Adverse Event Report: PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185P
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Facility declined to provide patient information.No information available.The implant or explant dates are not applicable to this device.Not applicable for this device.No information available.State/prefecture is (b)(6).Visual and microscopic inspection were performed on the returned device.The distal coil was stretched, and as a result, the core wire was broken in two parts.All pieces of the core wire were accounted for and no sharp edge was observed when viewed under the microscope.Manipulation and strain on the device can cause damage to internal components and can result the observed stretching in the distal coil and consequently core wire break, the damage to the device likely occurred during use.However, we were unable to conclusively determine when and how the damage occurred.Do not apply to this submission.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.(b)(6).
 
Event or Problem Description
It was reported during a planned diagnostic coronary procedure, the manufacturer¿s device could not cross the lesion in the lad [left anterior descending artery].The device was removed and the tip was reshaped.The physician attempted to cross the lesion again but could not.The device went into a small vessel near the target lesion and was trapped.The device could not be removed, therefore, the physician exchanged the diagnostic catheter with a guiding catheter.A goose neck snare was inserted into the guiding catheter and successfully retrieved the manufacturer¿s device.The distal portion was observed to be stretched.This adverse event is being submitted because additional intervention was required to retrieve the manufacturer¿s device.There is a potential for harm if the malfunction were to recur.

Brand Name
VERRATA PLUS PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key9112941
Report Number2939520-2019-00054
Device Sequence Number11567931
Product Code DQX
UDI-Device Identifier00845225002879
UDI-Public(01)00845225002879(17)220630(10)0301686481(90)989609001231
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K161887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number10185P
Device Catalogue Number400-0300.38
Device Lot Number0301686481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2019
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005